MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895808200
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that balloon deflation slow occurred.The target lesion was located in the moderately tortuous and severely calcified right coronary artery.A 2.00mm x 8mm apex¿ balloon catheter was advanced for dilation.However, after the third inflation, it took time for the balloon to deflate; the balloon was removed in a deflated state.The procedure was completed with a non-bsc device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, conclusion codes updated.  device evaluated by mfr: returned product consisted of an apex balloon catheter.The balloon was loosely folded with dried contrast in the balloon and inflation lumen.The device was soaked in a warm waterbath for three weeks, with the dried contrast rehydrated and became cloudy.The balloon, markerbands, proximal bond, inner/outer shaft, and tip were microscopically, tactile and visually inspected.Inspection (after soaking) revealed the contrast was visually cloudy and filled the balloon and a portion of the inflation lumen.Microscopic examination of the device presented no irregularities in the balloon material, markerband, proximal bond or inner/outer shaft.After soaking, functional testing was conducted by attaching an inflation device to the hub of the balloon catheter and inflating to rated burst pressure, and negative pressure was applied.Despite applying negative pressure, the balloon did not deflate and fluid did not/could not flow through the inflation lumen (outer shaft).Functional testing was performed several times, with the same results each time.The complaint device was put into an x-ray machine, in order to capture images of the contrast inside of the device.X-ray imaging showed extensive contrast throughout the device.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The excessive amount of contrast in the device is consistent with deflation difficulties.The investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event. (b)(4).

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7235983
Report Number2134265-2018-00330
Device Sequence Number13711133
Product Code LOX
UDI-Device Identifier08714729474753
UDI-Public08714729474753
Combination Product (Y/N)N
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberH7493895808200
Device Catalogue Number38958-0820
Device Lot Number19496698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1